Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 13, 2007, 7:48 PM CDT for Cameron Parish, Louisiana. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2007, 7:48 PM CDT (00:48 UTC)
- Expired
- May 13, 2007, 8:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 28 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 8:02 PM CDT | HAIL 1 | Hackberry, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 140048 SVRLCH LAC023-140115- /O.NEW.KLCH.SV.W.0027.070514T0048Z-070514T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 748 PM CDT SUN MAY 13 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES THE CITY OF GRAND LAKE... * UNTIL 815 PM CDT * AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF HACKBERRY TO GRAND LAKE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF SABINE NATIONAL WILDLIFE TO GRAND LAKE...AND MOVING SOUTH AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HACKBERRY BY 755 PM CDT... LAT...LON 3005 9369 3005 9309 2990 9312 2991 9374 $$ JT
1 follow-up statement
000 WWUS54 KLCH 140111 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 807 PM CDT SUN MAY 13 2007 LAC023-140115- /O.CON.KLCH.SV.W.0027.000000T0000Z-070514T0115Z/ CAMERON LA- 807 PM CDT SUN MAY 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL CAMERON PARISH... AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS NEAR HACKBERRY...MOVING SOUTH AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINE NATIONAL WILDLIFE HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN HACKBERRY WITH THIS STORM. WINDS UP TO 40 MPH CAN ALSO BE EXPECTED. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3005 9369 3005 9309 2980 9314 2977 9377 $$ MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:35 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, May 13, 2:35 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 235 PM CDT SUN MAY 13 2007 .SHORT TERM... A WEAK SURFACE FRONT SEPARATING DRIER AIR TO ITS NORTHEAST ANALYZED OVER CENTRAL PARTS OF BOTH ALABAMA AND MISSISSIPPI INTO SOUTHEAST ARKANSAS AT MID MORNING TODAY IS PROGGED TO MOVE SOUTHWEST ACROSS MUCH OF THE FORECAST AREA TONIGHT TO THE SOUTHWEST CORNER OF LOUISIANA EARLY MONDAY MORNING. EVEN WITH THE PASSAGE OF THE FRONT ACROSS MOST OF THE AREA TONIGHT...THE CHANCES OF RAIN TONIGHT WILL BE SLIGHT DUE TO AN ABSENCE OF MOISTURE AND LITTLE TO NO UPPER LEVEL SUPPORT. DUE TO THE PRESENCE OF A RELATIVELY DRY HIGH PRESSURE SYSTEM OVER THE FORECAST AREA...CHANCES OF RAIN WILL BE RELATIVELY LOW MONDAY AND TUESDAY. A COLD FRONT IS PROGGED TO MOVE SOUTHEAST ACROSS THE REGION WEDNESDAY. THE FRONT IS PROGGED TO BE ACCOMPANIED BY SIGNIFICANT MOISTURE AND INSTABILITY. AHEAD OF THE FRONT THERE WILL BE A SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY NORTH PARTS OF THE AREA TUESDAY NIGHT AND AREA WIDE WEDNESDAY. && .LONG TERM... THEE WILL BE SMALL CHANCES OF RAIN IN THE WAKE OF THE COLD FRONT OVER SOUTHERN PARTS OF THE AREA WEDNESDAY NIGHT. WITH A RELATIVELY DRY HIGH PRESSURE AREA PROGGED ACROSS THE REGION THURSDAY THROUGH SUNDAY CHANCES OF RAIN WILL BE SLIGHT AT BEST. && .AVIATION... VFR THROUGH EARLY AFTERNOON MONDAY. ISOLATED SHOWERS / THUNDERSTORMS THIS AFTERNOON ENDING THIS EVENING. && ,MARINE... WINDS AND SEAS SHOULD CONTINUE ON THE LOW SIDE...BELOW SMALL CRAFT ADVISORY CRITERIA...AT LEAST THROUGH WEDNESDAY NIGHT. WINDS WILL INCREASE THURSDAY IN WAKE OF THE COLD FRONT THAT IS SUPPOSED TO MOVE THROUGH WEDNESDAY OR WEDNESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 67 90 69 85 / 10 10 20 30 KBPT 65 89 70 86 / 10 10 10 30 KAEX 64 92 67 86 / 10 10 20 30 KLFT 71 89 69 85 / 10 10 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 13, 4:17 AM CDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT SUN MAY 13 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-140930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 417 AM CDT SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WITH ONLY WIDELY SCATTERED SHOWERS OR THUNDERSTORMS EXPECTED TODAY AS A WEAKENING COLD FRONT CROSSES THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME AS ONLY SCATTERED SHOWERS AND STORMS DEVELOP EACH AFTERNOON AND EVENING THROUGH THE COMING WEEK. THE BEST CHANCE FOR RAIN WILL COME DURING THE MID- WEEK AS ANOTHER LATE-SEASON COLD FRONT ADVANCES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
In the hours before
Special weather statement, May 13, 5:51 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 551 PM CDT SUN MAY 13 2007 TXZ215-132330- JEFFERSON- 551 PM CDT SUN MAY 13 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHERN JEFFERSON COUNTY... AT 549 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A GROUP OF THUNDERSTORMS WITH EXCESSIVE LIGHTNING OVER BEAUMONT AND WEST OF BEAUMONT. THE STORM WAS NEARLY STATIONARY. SMALL HAIL AND EXCESSIVE RAINFALL ARE ALSO POSSIBLE WITH THIS GROUP OF STORMS. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. JT
Special weather statement, May 13, 6:02 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 602 PM CDT SUN MAY 13 2007 LAZ051-TXZ215-216-140015- CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...CAMERON...BEAUMONT/PORT ARTHUR...ORANGE 602 PM CDT SUN MAY 13 2007 ...A TROPICAL FUNNEL CLOUD REPORTED NORTH OF HOLLY BEACH IN CAMERON PARISH... AT 555 PM...THE NATIONAL WEATHER SERVICE HAD RECEIVED SEVERAL REPORTS FROM THE PUBLIC VIA THE CAMERON SHERIFFS OFFICE OF A FUNNEL CLOUD APPROXIMATELY 8 MILES NORTH OF HOLLY BEACH. RADAR INDICATED AN ISOLATED THUNDERSTORM IN THIS AREA MOVING SOUTHWEST AT 10 MPH. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR. AVOID ANY AREA WHERE FUNNEL CLOUDS ARE DEVELOPING. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION.
Special weather statement, May 13, 7:05 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 705 PM CDT SUN MAY 13 2007 LAZ041-140045- CALCASIEU- 705 PM CDT SUN MAY 13 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHWESTERN CALCASIEU PARISH... AT 704 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 6 MILES SOUTH OF VINTON...MOVING SOUTH AT 20 MPH. ALSO, YOU CAN EXPECT GUSTY WINDS AND BRIEF EXCESSIVE RAINFALL WITH THIS THUNDERSTORM. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. JT
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:47 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 28 min |
| May 14, 1:59 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 31 min |
| May 14, 2:01 PM CDT | Severe Thunderstorm Warning | LCH | Iberia | 29 min |
| May 14, 3:06 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 24 min |
| May 14, 3:29 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 31 min |
| May 14, 3:39 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 36 min |
| May 14, 4:58 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 32 min |
| May 14, 5:09 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 36 min |
| May 14, 5:28 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 32 min |
| May 14, 5:39 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.